MAUDE Adverse Event Report: MERIT MEDICAL SYSTEM EN SNARE®; DEVICE, PERCUTANEOUS RETRIEVAL

MERIT MEDICAL SYSTEM EN SNARE®; DEVICE, PERCUTANEOUS RETRIEVAL
Model Number 00884450452424
Medical Device Problem Codes Fracture (1260); Material Integrity Problem (2978)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The suspect device is not expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during a balloon dilation procedure within the pulmonary artery through the femoral vein of a 1-year-old patient, the tip of the guidewire detached while the wire was withdrawn.A snare was used to removed the tip of the wire, after gripping the tip, resistance was felt and part of the snare wire detached and remained within the vessel.The procedure was completed with the tip of the wire and fragment of the snare left within the patient in the peripheral region of the lung.Physician does not consider remaining fragments to be life-threatening.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
EN SNARE®
Common Device Name
DEVICE, PERCUTANEOUS RETRIEVAL
Manufacturer (Section D)
MERIT MEDICAL SYSTEM
parkmore business park west
ballybrit, galway
EI 
Manufacturer (Section G)
MERIT MEDICAL SYSTEM
parkmore business park west
ballybrit, galway
EI  
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key16811542
Report Number9616662-2023-00005
Device Sequence Number3034252
Product Code MMX
UDI-Device Identifier00884450452424
UDI-Public00884450452424
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K151497
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number00884450452424
Device Catalogue NumberEN1003004/JPA
Device Lot NumberK2202063
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2023
Supplement Date Received by Manufacturer05/12/2023
Initial Report FDA Received Date04/25/2023
Supplement Report FDA Received Date05/17/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age1 YR
Patient SexUnknown